MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INFINITI VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INFINITI VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750852
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported phacoemulsification tip did not have suction during a cataract procedure.The product was replaced and the procedure was completed.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6., and h.10.A sample was not received at the manufacturing site for evaluation for the report of the phaco tip has no suction and it is covered; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the product was processed and released according to the product¿s acceptance criteria.A sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.The cause of the reported event cannot be determined with the information obtained, therefore, specific action with regards to this complaint cannot be taken.Complaints are reviewed and monitored at regular intervals to evaluate effectiveness of actions taken.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened phacoemulsification tip in a tip wrench within a blister was received.The phacoemulsification tip was visually inspected and was found non-conforming, there was dried foreign material on the outside of the cannula consistent with use.The phacoemulsification tip was then visually inspected for occlusions and deemed conforming.No occlusions were observed in the id or aspiration bypass (ab) hole.A functional flow check for occlusion was performed and deemed conforming.A good flow exiting the tip was observed.There was wear on the threads, flange and nut that was consistent with use.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The returned sample was deemed conforming visually for occlusion and functional testing associated with the reported event of the phacoemulsification tip has no suction; therefore, no suction with the phacoemulsification tip as described in the complaint was not confirmed.The root cause cannot be determined for the complaint as described by the customer.No action was taken as the phacoemulsification tip visually (for occlusion) and functionally met specification.All phacoemulsification tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI VISION SYSTEM, HANDPIECE TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12127856
Report Number2523835-2021-00248
Device Sequence Number14350542
Product Code HQC
UDI-Device Identifier00380657508525
UDI-Public00380657508525
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K021566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number8065750852
Device Lot Number13DVPL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer09/13/2021
11/08/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date09/24/2021
12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown